Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 15, 2000, 9:25 PM EDT for Perry County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2000, 9:25 PM EDT (01:25 UTC)
- Expired
- Jul 15, 2000, 10:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Perry County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 160125 SVRCRW OHC127-160200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 925 PM EDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN OHIO... * UNTIL 1000 PM EDT... * AT 913 PM EDT...THE THORNVILLE FIREHOUSE IN NORTHERN PERRY COUNTY REPORTED A SEVERE THUNDERSTORM. THIS WAS ABOUT 6 MILES NORTH OF SOMERSET...MOVING SOUTHEAST AT 30 MPH. LARGE HAIL AND STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. * COMMUNITIES IN THE PATH OF THIS STORM INCLUDE SOMERSET...JUNCTION CITY AND NEW LEXINGTON. <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING STRONG WINDS AND LARGE HAIL. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:01 PM EDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 15, 3:01 PM EDT, 6 hours 24 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-160830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 301 PM EDT SAT JUL 15 2000 UPPER LOW TO CONTINUE SPINNING OVER THE NORTHEAST THROUGH SUNDAY. THIS WILL KEEP CYCLONIC FLOW OVER THE REGION INTO SUNDAY NIGHT. VORT MAX DROPPING FROM WESTERN LAKE ERIE ACROSS WV TONIGHT. THIS SHOULD PROVIDE SUFFICIENT SUPPORT TO ALLOW SCATTERED SHRA TO CONTINUE THROUGH THE NIGHT. HAVE KEPT CHANCE POPS GOING FOR ALL BUT THE FAR SOUTH AND WEST. MOS PRETTY CLOSE ON LOWS. TOMORROW...UPPER LOW HANGS AROUND AND W TO NW FLOW CONTINUES. SHOULD BE FAIRLY SIMILAR TO TODAY AS FAR AS SHRA CHANCE. UNSTABLE ENOUGH TO LEAVE A THUNDER CHANCE...BUT WILL DOWNPLAY THIS A BIT. 30-40 POPS ONCE AGAIN. FLOW STARTS TO BECOME ANTICYCLONIC SUNDAY NIGHT AS THE AREA GETS UNDER RIDGING FOR A BRIEF PERIOD. RAIN CHANCE ENDS DURING THE EVENING FROM WEST TO EAST. I BELIEVE THAT WE WILL HAVE ENOUGH DRYING AND RIDGING TO EKE OUT A MOSTLY SUNNY DAY ON MONDAY. COULD SEE SOME HI CLOUD DURING THE AFTERNOON...BUT SHOULD BE INSIGNIFICANT ENOUGH TO IGNORE. MOS APPEARS TO GO A LiITTLE OVERBOARD WITH TEMPERATURE INCREASE ON MONDAY...WILL CUT A DEGREE OR TWO FROM THE VALUES ACROSS THE BOARD. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/CL
In the hours before
Special weather statement, Jul 15, 5:22 PM EDT, 4 hours 3 minutes before
OHZ076-152145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 522 PM EDT SAT JUL 15 2000 AS OF 515 PM...RADAR INDICATED A HEAVY THUNDERSTORM ENTERING THE NORTHWEST PORTION OF WASHINGTON COUNTY. RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE FROM THE THUNDERSTORMS. THE STORM WAS MOVING SOUTHEAST NEAR 30 MPH...AND WILL BE IN THE PARKERSBURG AREA AROUND 530 PM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN TRM
Special weather statement, Jul 15, 5:45 PM EDT, 3 hours 40 minutes before
WVZ008>010-016-017-019-152230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 545 PM EDT SAT JUL 15 2000 ...SCATTERED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL MOVING THROUGH THE AREA... AS OF 535 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL AND GUSTY WINDS MOVING THROUGH THE AREA. THE STORMS WERE MOVING SOUTHEAST AT 25 TO 30 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. AS OF 535 PM...THE TWO STRONGEST STORMS WERE IN THE PARKERSBURG MARIETTA AREA...AND IN THE VICINITY OF RAVENSWOOD. RIPLEY IN JACKSON COUNTY WILL BE AFFECTED BY 6 PM. CONDITIONS REMAIN FAVORABLE FOR OTHER STORMS TO FORM. THE STORMS WILL TEND TO VARY IN INTENSITY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN TRM
Special weather statement, Jul 15, 6:01 PM EDT, 3 hours 24 minutes before
OHZ067-076-WVZ016-029-152230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 601 PM EDT SAT JUL 15 2000 ...SCATTERED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL MOVING THROUGH THE AREA... AS OF 535 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL AND GUSTY WINDS MOVING THROUGH THE AREA. THE STORMS WERE MOVING SOUTHEAST AT 25 TO 30 MPH. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THE STORMS WILL TEND TO VARY IN INTENSITY....AND CONDITIONS REMAIN FAVORABLE FOR OTHER STORMS TO FORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN TRM
Special weather statement, Jul 15, 7:10 PM EDT, 2 hours 15 minutes before
WVZ008-014>016-026-152345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 710 PM EDT SAT JUL 15 2000 ...HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL ALONG THE KANAWHA BOONE COUNTY LINE... AS OF 7 PM...RADAR INDICATED HEAVY THUNDERSTORMS WITH POSSIBLE SMALL HAIL AND GUSTY WINDS MOVING THROUGH NORTHERN BOONE AND SOUTHERN KANAWHA COUNTIES. THE STORMS WERE MOVING SOUTHEAST AT 25 TO 30 MPH. SMALL HAIL AND WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL AFFECT THE CABIN CREEK AREA OF KANAWHA COUNTY THROUGH 7:30 PM AS THEY SLOWLY PULL OUT OF THE VICINITY OF THE BIG COAL RIVER OF BOONE COUNTY. THE STORMS WILL TEND TO VARY IN INTENSITY....AND CONDITIONS REMAIN FAVORABLE FOR OTHER STORMS TO FORM. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN TRM
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.